Alert archive / California / Gale Watches in 2017
Gale Watch 28, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Nov 6, 2017, 2:50 AM PST. It took effect at Nov 8, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2017, 2:50 AM PST (10:50 UTC)
- In effect from
- Nov 8, 2017, 4:00 AM PST
- Expired
- Nov 7, 2017, 3:32 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
379 WHUS76 KEKA 061050 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 AM PST MON NOV 6 2017 PZZ470-475-061900- /O.NEW.KEKA.GL.A.0028.171108T1200Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 250 AM PST MON NOV 6 2017 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * WINDS...INCREASING SOUTH WINDS FROM 15 TO 25 KT TUESDAY NIGHT...TO 25 TO 35 KT ON WEDNESDAY. ISOLATED STORM FORCE GUSTS WILL BE POSSIBLE ON WEDNESDAY. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 12 TO 18 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-061900- /O.NEW.KEKA.SE.A.0003.171108T1700Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 250 AM PST MON NOV 6 2017 ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH, WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 KT ON WEDNESDAY. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 10 TO 13 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
818 WHUS76 KEKA 061634 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 AM PST MON NOV 6 2017 PZZ470-475-070045- /O.CON.KEKA.GL.A.0028.171108T1200Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 AM PST MON NOV 6 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... * WINDS...INCREASING SOUTH WINDS FROM 15 TO 25 KT TUESDAY NIGHT...TO 25 TO 35 KT ON WEDNESDAY. ISOLATED STORM FORCE GUSTS WILL BE POSSIBLE ON WEDNESDAY. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 12 TO 18 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-070045- /O.CON.KEKA.SE.A.0003.171108T1700Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 834 AM PST MON NOV 6 2017 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTH WINDS 15 TO 25 KT ON WEDNESDAY. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 10 TO 13 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
526 WHUS76 KEKA 062254 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 254 PM PST MON NOV 6 2017 PZZ470-475-070700- /O.CON.KEKA.GL.A.0028.171108T1200Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 254 PM PST MON NOV 6 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... * WINDS...INCREASING SOUTH WINDS FROM 15 TO 25 KT TUESDAY NIGHT...TO 30 TO 40 KT ON WEDNESDAY. ISOLATED STORM FORCE GUSTS WILL BE POSSIBLE ON WEDNESDAY. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 12 TO 18 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-070700- /O.CON.KEKA.SE.A.0003.171108T1700Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 254 PM PST MON NOV 6 2017 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTH WINDS 15 TO 25 KT ON WEDNESDAY. GUSTS TO 40 KT NEAR CAPE MENDOCINO. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 10 TO 13 FEET ON WEDNESDAY...LARGER NEAR CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
435 WHUS76 KEKA 070447 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 847 PM PST MON NOV 6 2017 PZZ470-475-071300- /O.CON.KEKA.GL.A.0028.171108T1200Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 847 PM PST MON NOV 6 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... * WINDS...INCREASING SOUTH WINDS FROM 15 TO 25 KT TUESDAY NIGHT...TO 30 TO 40 KT ON WEDNESDAY. ISOLATED STORM FORCE GUSTS WILL BE POSSIBLE ON WEDNESDAY. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 12 TO 18 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-071300- /O.CON.KEKA.SE.A.0003.171108T1700Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 847 PM PST MON NOV 6 2017 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTH WINDS 15 TO 25 KT ON WEDNESDAY. GUSTS TO 40 KT NEAR CAPE MENDOCINO. * WAVES/SEAS...LARGE, STEEP SEAS AROUND 10 TO 13 FEET ON WEDNESDAY...LARGER NEAR CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
613 WHUS76 KEKA 071132 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 332 AM PST TUE NOV 7 2017 PZZ470-071945- /O.NEW.KEKA.SC.Y.0113.171108T0200Z-171108T0800Z/ /O.UPG.KEKA.GL.A.0028.171108T1200Z-171109T0500Z/ /O.NEW.KEKA.GL.W.0048.171108T0800Z-171109T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 332 AM PST TUE NOV 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM WEDNESDAY... * WINDS...S INCREASING TO 20 TO 30 KT BY THIS EVENING...THEN INCREASING TO 30 TO 40 KT WITH OCCASIONAL GUSTS TO STORM FORCE BY LATE TONIGHT AND WEDNESDAY. * WAVES...S BUILDING TO 12 TO 14 FT AT 11 SECONDS BY WEDNESDAY ALONG WITH W WAVES BUILDING TO 8 TO 10 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-071945- /O.NEW.KEKA.SC.Y.0113.171108T0500Z-171108T1100Z/ /O.UPG.KEKA.GL.A.0028.171108T1200Z-171109T0500Z/ /O.NEW.KEKA.GL.W.0048.171108T1100Z-171109T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 332 AM PST TUE NOV 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM WEDNESDAY... * WINDS...S INCREASING TO 15 TO 25 KT BY THIS EVENING...THEN INCREASING TO 25 TO 35 KT WITH OCCASIONAL GUSTS TO 45 KT BY LATE TONIGHT AND WEDNESDAY. * WAVES...S BUILDING TO 10 TO 12 FT AT 10 SECONDS BY WEDNESDAY ALONG WITH W WAVES BUILDING TO 8 TO 10 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-455-071945- /O.CON.KEKA.SE.A.0003.171108T1700Z-171109T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 332 AM PST TUE NOV 7 2017 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...S INCREASING TO 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT TONIGHT. GUSTS TO 40 KT NEAR CAPE MENDOCINO. * WAVES...LARGE...STEEP SEAS BUILDING TO 10 TO 13 FEET ON WEDNESDAY...LARGER NEAR CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 5, 2:52 PM PST, 11 hours 58 minutes earlier.
Area forecast discussion, Nov 5, 2:52 PM PST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 252 PM PST Sun Nov 5 2017 .SYNOPSIS...Showers will taper off tonight with dry weather through Tuesday. The next storm system will bring stronger south winds and another round of widespread rain Wednesday through Thursday. && .DISCUSSION...The frontal boundary continues to push south and east through the area. Behind this front there are showers developing. Showers will continue across the area this afternoon and then diminish this evening. Tonight the coastal areas will likely continue to see breaks in the clouds. With the showers around and temperatures slightly warmer air aloft frost is unlikely in the coastal areas. Confidence is low on this however and a frost advisory may be needed later this evening if the clouds and showers diminish more quickly than expected. Monday morning there will likely be clouds and fog in the interior valleys that will probably take most of the morning to clear. Monday night the valleys and coastal areas that remain clear will likely see some near freezing or freezing temperatures. Mos guidance is indicating it will be the coldest night. Southerly winds will start to pick up Tuesday morning and that may limit the cooling to some extent. Tuesday is expected to be dry with increasing clouds and winds as the next system approaches the area. Southeast winds of 10 to 15 mph are expected. Tuesday is expected to see warm temperatures as the southerly winds increase ahead of the approaching front. Models are in decent agreement on a strong weather system dropping out of the Gulf of Alaska. This becomes a cut off low well off the west coast before moving into Washington on Thursday. Several shortwaves moving around the low will bring a couple frontal boundarys into NW CA. The first one on Wednesday looks the wettest and has a fairly good tap to tropical moisture. The current forecast has gusts to 50 mph are possible over the ridges, but these could be stronger depending on the exact evolution of the system. There are some indications a secondary low could form along the front and this could bring stronger winds. The GFS now has another frontal boundary and associated band of rain Thursday afternoon and a third one Friday afternoon. This rain is expected to bring rapid rises on the rivers, but main stem river flooding is not expected. Local urban and small stream flooding is possible. Confidence is moderate on the overall pattern, but timing these waves will be challenging. Next weekend it looks like there may be a small break in rain. The GFS shows this break on Saturday and the first half of Sunday, but the ECMWF keeps nearly zonal flow over the area and some showers on Saturday. The ECMWF is also much faster with the following system bringing it on Sunday. Confidence is low on the timing of this next system so kept pops lower until Sunday night. MKK && .AVIATION...With on an off rain showers, conditions in Arcata and Crescent City airports have been fluctuating between VFR, MVFR, and IFR. Do expect the showers activities to continue through the evening hours, along with conditions lowering to MVFR/IFR at times. The showers should diminish late tonight, and become vicinity showers. By early Monday morning, there may be patchy fog and low clouds dropping the conditions down to MVFR. Monday should be a sunny day, and VFR conditions for both KACV and KCEC. For Ukiah, there were some low clouds and fog in the early morning hours, dropping the conditions down to MVFR at times. Overcast and VFR conditions prevailed for most of the day today. Do expect clearing skies late tonight, giving way to a sunny day on Monday. /RCL && .MARINE...Fairly quiet marine forecast for the start of the work week, until the significant weather system impact NW California waters late Tuesday into Wednesday. No marine hazards are in effect for the afternoon forecast package. Winds and seas will remain fairly low through Tuesday morning. The pressure gradient off the coast of NW California is fairly weak, as the East Pacific high remains well west of the area. Widespread southerly winds on Sunday will give way to N-ly and NW-ly winds as the low pressure pushes inland. Northerly winds will persist through Monday night. On Tuesday, winds will turn to southerly in advance of the next significant storm system. Models are showing increasing confidence that there will be strong south winds developing Tuesday night as a storm system and its associated front move towards the West Coast. Models are showing 60 to 70 kt southerly winds at the 850-mb level. With that, do expect gale force winds and significant wind waves potentially exceeding 15 ft. Storm force wind gusts will also be possible. Winds will diminish on Thursday as the front pushes inland. However, south winds will persist through the rest of the forecast period. /RCL && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 5, 2:42 PM PST, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 242 PM PST Sun Nov 5 2017 CAZ101>106-109-112-113-062245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 242 PM PST Sun Nov 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Freezing or near freezing temperatures expected Monday night into Tuesday morning. Strong winds and heavy rain possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-062245- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 242 PM PST Sun Nov 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Moderate to heavy rain possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:45 AM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
| Nov 6, 2:50 AM PST | Hazardous Seas Watch | EKA | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.